question-icon

Suggest treatment for acne

default
Posted on Tue, 2 Sep 2014
Question: hi, I am a 23 year old female. I've had minor facial acne from high school throughout my life, and have been seeing dermatologists which have prescribed my antibiotics off and on, differin topical gel, along with clindamycin phosphate & benzoyl peroxide gel. about two months ago now i developed a rash on my chest and shoulder area and saw a dermatologist who prescribed me with a triamcinolone acetonide cream (0.1% steroid cream). I've been using this steroid cream for 2 weeks now and think that my rash is actually getting worse and spreading... it seems lower on my chest and more spread out and i also noticed a few bumps on my arms this morning along with 3 on my neck.. while one on my neck seems larger and harder like a mosquito bite but it isn't. the rash looks like pimples with white heads on some, and others just red bumps. they don't itch at all. i am also living in florida and in the sun a lot... but if it was a heat rash i don't believe it would look this way / last this long at all...
i hope you can help. thanks.
doctor
Answered by Dr. Hardik Pitroda (36 minutes later)
Brief Answer:
Oral and topical antibiotic, benzoyl peroxide etc

Detailed Answer:
Hello,
Thank you for posting on HCM.
I have reviewed your history and photograph and it is not any dermatitis but acne only. Any use of topical steroid can actually aggravate it rather than resolving.
Therefore first of all I would want you to stop further use of steroid cream.
Acne though usually seen on face can virtually occur anywhere on the body and shoulders, chest and back are pretty common sites.
I would advise you oral antibiotic like doxycycline 100 mg twice a day for few weeks.
For local application, I would suggest clindamycin gel twice a day and a gel containing benzoyl peroxide and adapalene at bedtime. The latter combination is one of the most effective topical formulation even for stubborn acne.
Use salicylic acid based cleanser or bar for rinsing the areas.
Since acne is a chronic condition with frequent relapses its important to treat it in a proper way with regular follow up.
Thus I would insist you to update me about your condition after 3 weeks so that I can guide you further along the management.
Hope you will be fine soon.
Let me know if you require any more assistance from my side.
Thank you
Dr Hardik Pitroda

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Hardik Pitroda

Dermatologist

Practicing since :2010

Answered : 1489 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for acne

Brief Answer: Oral and topical antibiotic, benzoyl peroxide etc Detailed Answer: Hello, Thank you for posting on HCM. I have reviewed your history and photograph and it is not any dermatitis but acne only. Any use of topical steroid can actually aggravate it rather than resolving. Therefore first of all I would want you to stop further use of steroid cream. Acne though usually seen on face can virtually occur anywhere on the body and shoulders, chest and back are pretty common sites. I would advise you oral antibiotic like doxycycline 100 mg twice a day for few weeks. For local application, I would suggest clindamycin gel twice a day and a gel containing benzoyl peroxide and adapalene at bedtime. The latter combination is one of the most effective topical formulation even for stubborn acne. Use salicylic acid based cleanser or bar for rinsing the areas. Since acne is a chronic condition with frequent relapses its important to treat it in a proper way with regular follow up. Thus I would insist you to update me about your condition after 3 weeks so that I can guide you further along the management. Hope you will be fine soon. Let me know if you require any more assistance from my side. Thank you Dr Hardik Pitroda